Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Higher Order Turán Inequalities


Author: Dimitar K. Dimitrov
Journal: Proc. Amer. Math. Soc. 126 (1998), 2033-2037
MSC (1991): Primary 30D10, 33C45
MathSciNet review: 1459117
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The celebrated Turán inequalities $P_{n}^{2}(x) - P_{n-1}(x) P_{n+1}(x) \geq 0, \ \ x \in [-1,1],\ \ n \geq 1$, where $P_{n}(x)$ denotes the Legendre polynomial of degree $n$, are extended to inequalities for sums of products of four classical orthogonal polynomials. The proof is based on an extension of the inequalities $\gamma _{n}^{2} - \gamma _{n-1} \gamma _{n+1} \geq 0,\ \ n \geq 1$, which hold for the Maclaurin coefficients of the real entire function $\psi$ in the Laguerre-Pólya class, $\psi(x) = \sum _{n=0}^{\infty} \gamma _{n} x^{n}/n!$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30D10, 33C45

Retrieve articles in all journals with MSC (1991): 30D10, 33C45


Additional Information

Dimitar K. Dimitrov
Affiliation: Departamento de Ciências de Computação e Estatística, IBILCE, Universidade Estadual Paulista, 15054-000 São José do Rio Preto, SP, Brazil
Email: dimitrov@nimitz.dcce.ibilce.unesp.br

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04438-4
PII: S 0002-9939(98)04438-4
Keywords: Tur\'{a}n inequalities, Tur\'{a}n determinants, entire functions in the Laguerre-P\'{o}lya class, Riemann hypothesis
Received by editor(s): December 12, 1996
Additional Notes: Research supported by the Brazilian foundation CNPq under Grant 300645/95-3 and the Bulgarian Science Foundation under Grant MM-414.
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1998 American Mathematical Society